MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Hematoma (1884); Perforation of Vessels (2135)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the balloon ruptured, and then the blood vessel burst and formed a hematoma.The 75% stenosed target lesion was located in the non-tortuous and moderately calcified arteriovenous fistula artery.A pressure pump was used for inflation, and a 5.0 x40, 75cm gladiator elite balloon catheter was selected for balloon dilation.During the procedure, on the first inflation after 17 atmospheres for 3 seconds, the balloon ruptured.The burst volume was 24.Consequently, the blood vessel burst and formed a hematoma.The balloon was removed through the sheath, and the procedure was paused as manual pressing was applied on the hemorrhage point and then dressed.The hemorrhage has stopped, the hematoma has not continued to spread, and the angiography shows that the blood flow inside the cavity has recovered.The procedure was completed using a different device.No complications were reported, and patient status was stable.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19355341
Report Number2124215-2024-30171
Device Sequence Number18024521
Product Code LIT
UDI-Device Identifier08714729809678
UDI-Public08714729809678
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0030088668
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2024
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale